I've learnt, over time, what may have happened to the old brainbox.
First up, my medication combination. It's known in the trade as 'California Rocket Fuel'. Or, to be technically accurate, Venlafaxine (Effexor) and Mirtazipine (brand name Remeron, among others).
Immediately after my medication crisis over three years ago, after my GP had prescribed Quetiapine, an antipsychotic which calmed me down and made me go to sleep (what a blessing!), my brilliant mental health team took me off the medication that had caused those horrific suicidal feelings. They put me back onto Venlafaxine, which had served me well for seven years until it had stopped working efficiently in recent months back then. This got me stabilized, or, as Husband put it, tolerably bad.
Then they added Prothiadin onto Venlafaxine. This is the first antidepressant my doctor had prescribed a year after my daughter was born and post natal depression had persisted, even though the initial shock of the birth had subsided. The effect, making me feel relatively normal back then, had lasted for twenty years. But this time the addition caused me to wake up panicking, and the suicidal feeling had returned. I took the Quitiapin, felt better almost immediately, and informed the team. We were immediately invited in to see them that morning.
We discussed the situation with my mental health nurse practitioner and a psychiatrist, and Mirtazipine was added instead. And that, my friends, together with cognitive behavioural therapy, is the route we took to my miraculous wellness.
Cognitive behavioural therapy concerns the breaking down of negative thoughts - compartmentalizing them - and challenging each one. Is this thought true? After thirty years of depression, my thoughts required a lot of shaking up!
Today, my serotonin level, I believe, has been given a good, hefty kick up the rear, and my brain, which has a mind of its own, now believes that nothing bad is going to happen upon any given moment that had, at one time, caused me anxiety. It's been a long time coming, and may it continue.
I wonder - has anyone else been in a similar situation, or have any thoughts on this subject? I'd love to hear from you. I can be contacted on this blog or on Facebook, or on any other of my social media accounts. The more discussions on the subject the better!